Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Charleston, SC

April 3, 2012Bulloch County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2012, 5:16 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 5:16 PM EDT (21:16 UTC)
Expired
Apr 3, 2012, 6:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS52 KCHS 032116
SVRCHS
GAC031-103-032215-
/O.NEW.KCHS.SV.W.0042.120403T2116Z-120403T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR STILSON...MOVING WEST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  EGYPT...GUYTON...STILSON...LEEFIELD...BROOKLET...BAY...DENMARK...
  GEORGIA SOUTHERN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3218 8171 3227 8182 3246 8188 3249 8150
      3239 8138 3226 8137
TIME...MOT...LOC 2116Z 072DEG 18KT 3237 8154

$$
2 follow-up statements
023 
WWUS52 KCHS 032145
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE APR 3 2012

GAC031-103-032215-
/O.CON.KCHS.SV.W.0042.000000T0000Z-120403T2215Z/
BULLOCH GA-EFFINGHAM GA-
545 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL EFFINGHAM AND CENTRAL BULLOCH COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR LEEFIELD...MOVING WEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS... LARGE HAIL AND DAMAGING
WINDS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...STATESBORO AND
STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3238 8144 3228 8140 3226 8161 3227 8182
      3246 8188 3249 8150
TIME...MOT...LOC 2144Z 082DEG 14KT 3238 8163

$$
198 
WWUS52 KCHS 032206
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT TUE APR 3 2012

GAC031-103-032216-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-120403T2215Z/
BULLOCH GA-EFFINGHAM GA-
606 PM EDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EFFINGHAM AND
CENTRAL BULLOCH COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 606 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3238 8144 3228 8140 3226 8161 3227 8182
      3246 8188 3249 8150
TIME...MOT...LOC 2206Z 082DEG 14KT 3237 8173

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:21 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 3, 4:21 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE APR 3 2012

.SYNOPSIS...
A STALLED FRONT DRAPED ACROSS THE AREA WILL LIFT NORTH TONIGHT.
ANOTHER BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH
WEDNESDAY NIGHT. A WAVE OF LOW PRESSURE DEVELOPING ALONG THIS
FRONT WILL CAUSE IT TO STALL ACROSS NORTHERN PORTIONS OF THE
FORECAST AREA THURSDAY...BEFORE THE SYSTEM TRACKS OFFSHORE AND
PULLS THE FRONT THROUGH THE REGION FRIDAY. COOLER HIGH PRESSURE
WILL THEN RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED CONVECTION HAS INITIATED AS EXPECTED NOW
THAT CONVECTIVE TEMPS HAVE BEEN REACHED. THE AXIS OF GREATEST
INSTABILITY IS ALONG AND WEST OF THE SAVANNAH RIVER. SEVERAL
DIFFERENTIAL HEATING BOUNDARIES EXIST OVER SOUTHEAST GA AND
EXTREME SOUTHWEST SC FROM THE EARLIER CLOUD COVER. THESE HAVE
THUS FAR SERVED AS THE FOCUS FOR THE PULSING OF SINGLE CELL
THUNDERSTORMS. A MOIST ONSHORE FLOW HAS MAINTAINED RELATIVELY
STABLE CONDITIONS OVER THE REMAINDER OF SC AND WE HAVE ONLY
RECENTLY SEEN THE STRATUS DECK BEGIN TO CLEAR AND CUMULUS TO
DEVELOP. THE BEST COVERAGE OF CONVECTION SHOULD REMAIN OVER
SOUTHEAST GA AND THE SAVANNAH RIVER AREA WHERE THE JUICIER
AIRMASS EXISTS AND CONVECTIVE OUTFLOWS HELP KICK OFF NEW
ACTIVITY. ELSEWHERE THE ACTIVITY SHOULD BE MORE ISOLATED. WE
EXPECT TO SEE A DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT WE MAINTAINED A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL LATE NIGHT AS A SERIES
OF SHORTWAVES MOVE THROUGH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...AN UPPER LEVEL SHORTWAVE WILL STEADILY TRACK DUE EAST
ACROSS THE GULF COAST STATES AND NORTHERN FLORIDA THROUGH WEDNESDAY
AFTERNOON. AT THE SURFACE...A TROUGH WITH AN EMBEDDED COLD FRONT
WILL TAKE SHAPE ACROSS VIRGINIA/NORTH CAROLINA BY LATE IN THE DAY.
SOUTH OF THIS FRONT ACROSS THE FORECAST AREA...DEEP OFFSHORE FLOW
SUGGESTS THE SEABREEZE WILL BE PINNED TO THE COAST...WITH AREAS AWAY
FROM THE SHORE WARMING WELL INTO THE LOW TO MID 80S. THERE IS
GENERAL CONSENSUS AMONG THE 12Z GFS AND NAM SOLUTIONS THAT SCATTERED
SHOWERS/THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON...CONSIDERING DECENT INSTABILITY AND DEWPOINTS IN THE
LOWER 60S DURING THE PEAK HEATING HOURS.

MODEL SOUNDINGS FOR WEDNESDAY AFTERNOON ARE INDICATIVE OF A DEEPLY
MIXED BOUNDARY LAYER AND INVERTED V SHAPE...WHILE WEAK UPPER LEVEL
ENERGY IS PROGRESSING OVER THE FORECAST AREA BEHIND THE SHORTWAVE
TROUGH ALOFT. ALTHOUGH THE BEST POTENTIAL FOR SEVERE WEATHER WILL
BE FARTHER TO THE NORTH WHERE THE FRONT WILL ENHANCE FORCING...AN
ISOLATED SEVERE STORM COULD BE POSSIBLE WEDNESDAY AFTERNOON/EARLY
EVENING. HOWEVER...CONFIDENCE AND COVERAGE ARE TOO LOW TO WARRANT
MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

WEDNESDAY NIGHT...SCATTERED CONVECTION IS EXPECTED TO GRADUALLY
DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING
AND INSTABILITY...WITH RAIN CHANCES BELOW 15 PERCENT AFTER
MIDNIGHT. WARM SOUTH/SOUTHWEST FLOW AND RESIDUAL CLOUD COVER WILL
SUPPORT MILD LOW TEMPERATURES IN THE LOW TO MID 60S.

THURSDAY...THE SURFACE TROUGH AND BACKDOOR FRONT WILL HAVE
MADE SOME PROGRESS SOUTHWARD TOWARD THE NORTH CAROLINA/SOUTH
CAROLINA BORDER BY DAYBREAK THURSDAY. A CLOSED UPPER LOW TRACKING
ACROSS THE GULF COAST STATES AND SOUTHERN TENNESSEE VALLEY WILL
HELP DEVELOP A SURFACE LOW ALONG THE LINGERING WEST/EAST ORIENTED
FRONT LATE IN THE DAY. AS THE SURFACE WAVE TAKES SHAPE JUST
DOWNSTREAM OF THE UPPER LEVEL LOW...THE BACKDOOR FRONT COULD SHIFT
INTO THE FAR NORTHERN SECTIONS OF THE FORECAST AREA BY THURSDAY
AFTERNOON. THICK CLOUD COVER WILL KEEP TEMPERATURES A FEW DEGREES
COOLER IN THE UPPER 70S TO LOW 80S. CONVECTIVE COVERAGE WILL
STEADILY INCREASE THROUGH THE LATE MORNING HOURS...WITH
THUNDERSTORM CHANGES BECOMING LIKELY FOR MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON AND EVENING.

THERE REMAINS SOME CONCERN REGARDING THE POTENTIAL FOR ORGANIZED
SEVERE DEVELOPMENT THURSDAY AFTERNOON. DEWPOINTS WILL ONCE AGAIN
LINGER IN THE LOW 60S...WHILE LIFTED INDICES AND CAPE VALUES
SUGGEST MODERATE INSTABILITY BY EARLY/MID AFTERNOON. OF SOME
ADDITIONAL CONCERN IS INCREASING BULK SHEAR AND HELICITY
VALUES...AS WELL AS ENHANCED FORCING ALONG THE LINGERING
FRONT. STORM PREDICTION CENTER HAS PLACED THE FORECAST AREA WITHIN
A 5 PERCENT RISK FOR SEVERE DEVELOPMENT ON DAY 3. WILL CONTINUE
TO MONITOR MODEL TRENDS AND ALLOW LATER FORECAST SHIFTS TO DETERMINE
THE NEED TO INCLUDE SEVERE MENTION IN THE HAZARDOUS WEATHER OUTLOOK
FOR THURSDAY.

THURSDAY NIGHT INTO FRIDAY...THE SURFACE LOW WILL DEEPEN AHEAD OF
THE UPPER LEVEL TROUGH THURSDAY NIGHT...WITH BOTH FEATURES PULLING
OFF THE SOUTHEAST COAST DURING THE EARLY MORNING HOURS ON FRIDAY.
THIS WILL DRAG THE BACKDOOR FRONT THROUGH THE AREA...WITH DECENT
SHOWER/THUNDERSTORM POTENTIAL PERSISTING THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON. COOL NORTHEAST FLOW BEHIND THE FRONT WILL
SUPPRESS HIGH TEMPERATURES CONSIDERABLY LOWER THAN PREVIOUS
DAYS...LIKELY ONLY REACHING THE UPPER 60S NORTH TO MID 70S
SOUTHEAST GEORGIA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PRETTY DECENT MODEL AGREEMENT THIS PERIOD GIVEN THE TIME
FRAME...ESPECIALLY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD FROM THE
NORTH FRIDAY NIGHT AS LOW PRESSURE MOVES FARTHER OFFSHORE AND AWAY
FROM THE AREA. RAIN CHANCES WILL BE ENDING FROM WEST TO EAST WITH
DRY CONDITIONS LIKELY BY DAYBREAK SATURDAY FOR ALL AREAS. SOME
LINGERING CLOUDS ALONG WITH A CHILLY NORTH/NORTHEAST FLOW SHOULD
KEEP TEMPERATURES BELOW NORMAL AROUND 70 NORTH/MID 70S SOUTH. THE
COOL AIR MASS WILL THEN LINGER INTO EARLY NEXT WEEK...REINFORCED BY
A DECENTLY STRONG COLD FRONT ON TUESDAY. FOR THE FIRST TIME IN A
WHILE IT APPEARS TEMPERATURES WILL BE CLOSE TO NORMAL...ESPECIALLY
OVER THE WEEKEND.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE INITIAL CONCERN REVOLVES AROUND CONVECTION THIS AFTERNOON/EVENING.
QUITE A BIT MORE INSTABILITY AND FORCING IN SOUTHEAST GA CLOSER TO
THE DECAYING FRONT. WE ARE SEEING SOME TOWERING CUMULUS NEAR THE
SAV AIRPORT EARLY THIS AFTERNOON WHICH COULD BE THE FIRST SIGNS OF
CONVECTIVE INITIATION. ONLY HAVE VCTS AT SAV SINCE THIS LINE OF
ACTIVITY MAY BE WEST OF THE TERMINAL BEFORE ANYTHING POPS AND
FUTURE TRENDS ARE HIGHLY UNCERTAIN.

OVERNIGHT...A SOUPY AIRMASS AND WEAK FLOW WILL PROBABLY ALLOW FOR
STRATUS TO FORM OVER THE AREA. WE MAINTAINED MVFR CEILINGS
OVERNIGHT AND ADDED MVFR FOG AS WELL. THERE ARE SOME HINTS THAT
IFR CONDITIONS COULD DEVELOP LATE TONIGHT BUT WE HAVE NOT INCLUDED
ANYTHING YET.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE EARLY
THURSDAY IN LOW CLOUDS/FOG...WITH INCREASED SHOWER/TSTM POTENTIAL
LATER THURSDAY THROUGH FRIDAY.

&&

.MARINE...
RELATIVELY QUIET MARINE CONDITIONS EXPECTED TONIGHT AS THE STALLED
FRONT LIFTS NORTH AND WINDS BECOME SOUTHWEST. THE SLIGHTLY
ELEVATED SEAS FROM LAST NIGHT/S WIND SURGE WILL SLOWLY COME DOWN.

WEDNESDAY THROUGH SUNDAY...A BACKDOOR COLD FRONT WILL APPROACH
FROM THE NORTH WEDNESDAY/WEDNESDAY NIGHT. THE FRONT WILL LIKELY
REMAIN JUST NORTH OF THE WATERS UNTIL FRIDAY...WHEN LOW PRESSURE
DEPARTS THE COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTH.
CONDITIONS SHOULD REMAIN BELOW ADVISORY LEVELS UNTIL LATE
FRIDAY...WHEN NORTH/NORTHEAST WINDS SURGE BEHIND THE DEPARTING
LOW SYSTEM AND BUILDING HIGH PRESSURE. AT LEAST SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE ACROSS MOST OF THE MARINE ZONES
BY FRIDAY NIGHT. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS
COULD OCCUR FRIDAY NIGHT INTO SATURDAY...MAINLY ACROSS THE
CHARLESTON NEARSHORE WATERS AND GEORGIA WATERS BEYOND 20 NM...BUT
CONFIDENCE TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT
THIS TIME. SEAS WILL ALSO BE INCREASING WITHIN THE FAVORABLE
NORTHEAST FLOW...POSSIBLY TO NEAR 10 FT OUT TO 60 NM BY LATE
FRIDAY. WINDS LOOK TO SUBSIDE SUNDAY...BUT IT WILL LIKELY TAKE A
BIT LONGER FOR SEAS TO DROP BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL
SHORT TERM...79
LONG TERM...RJB
AVIATION...JRL
MARINE...JRL/79
Hazardous weather outlook, Apr 3, 4:52 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
452 AM EDT TUE APR 3 2012

AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-051-
040900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-COASTAL JASPER-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL BECOME
SCATTERED TO NUMEROUS ACROSS THE AREA THIS AFTERNOON AND WILL PERSIST
INTO THIS EVENING AS A COLD FRONT STALLS ACROSS SOUTHEAST GEORGIA.
THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST FROM MID-
AFTERNOON THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

AMZ330-350-352-SCZ043>045-048>050-052-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
TIDAL BERKELEY-
452 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 3, 2:49 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             1 W SANDFLY             31.99N  81.10W
04/03/2012  E0.50 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA TO DIME SIZE HAIL WITH
            VERY LITTLE WIND.

&&

EVENT NUMBER CHS1200078

JRL
Special weather statement, Apr 3, 3:32 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT TUE APR 3 2012

GAZ101-118-032000-
EFFINGHAM-INLAND CHATHAM-
332 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND CHATHAM
COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...MEINHARD...MELDRIM AND MONTEITH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3230 8126 3220 8116 3205 8132 3221 8141
TIME...MOT...LOC 1933Z 294DEG 6KT 3221 8131
Special weather statement, Apr 3, 3:44 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE APR 3 2012

SCZ040-042-032015-
ALLENDALE-HAMPTON-
344 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LURAY...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...
SCOTIA AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8107 3261 8124 3277 8139 3293 8133
TIME...MOT...LOC 1944Z 302DEG 6KT 3280 8131
Special weather statement, Apr 3, 4:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT TUE APR 3 2012

GAZ101-116-118-032030-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
402 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...11 MILES NORTH OF RICHMOND HILL...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3213 8125 3186 8125 3193 8140 3194 8141
      3194 8143 3196 8147 3197 8147 3197 8149
      3200 8156 3210 8161
TIME...MOT...LOC 2002Z 344DEG 2KT 3209 8136

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:31 PM EDTSmall Craft AdvisoryCHS2 hr
Apr 3, 3:32 PM EDTSpecial Weather StatementCHSEffingham28 min
Apr 3, 4:02 PM EDTSpecial Weather StatementCHSBryan28 min
Apr 3, 4:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham54 min
Apr 3, 5:58 PM EDTSevere Thunderstorm WarningCHSBulloch, Screven47 min
Apr 3, 6:48 PM EDTSpecial Weather StatementCHSScreven27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.